Alert archive / Maryland / Coastal Flood Warnings in 2014
Coastal Flood Warning 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood warning at Oct 4, 2014, 10:32 AM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 10:32 AM EDT (14:32 UTC)
- Expired
- Oct 4, 2014, 12:34 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Caroline County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
020 WHUS41 KPHI 041432 CFWPHI URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1032 AM EDT SAT OCT 4 2014 MDZ015-019-020-041900- /O.UPG.KPHI.CF.Y.0020.000000T0000Z-141004T1900Z/ /O.NEW.KPHI.CF.W.0004.141004T1432Z-141004T1900Z/ QUEEN ANNES-TALBOT-CAROLINE- 1032 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. THE COASTAL FLOOD ADVISORY IS NO LONGER IN EFFECT. * LOCATION...EASTERN SHORE OF THE CHESAPEAKE BAY IN TALBOT, CAROLINE, AND QUEEN ANNES COUNTY. * COASTAL FLOODING...MODERATE FLOODING IS ANTICIPATED AROUND HIGH TIDE LATE THIS MORNING INTO EARLY THIS AFTERNOON. * AT CAMBRIDGE, MARYLAND, HIGH TIDE OCCURS AT 104 PM, WITH A FORECAST TIDE LEVEL OF 4.5 TO 5.0 FEET ABOVE MEAN LOWER LOW WATER. * IMPACTS...NUMEROUS ROADWAYS WILL FLOOD AND MINOR TO MODERATE PROPERTY DAMAGE IS LIKELY AT LOW-LYING LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING INDICATES THAT MODERATE OR MAJOR TIDAL FLOODING IS IMMINENT OR OCCURRING. BE PREPARED FOR RISING WATER LEVELS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT OFFICIALS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY...PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-NJZ016-021-041545- /O.CON.KPHI.CF.Y.0020.000000T0000Z-141004T1500Z/ NEW CASTLE-SALEM-CUMBERLAND- 1032 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * LOCATION...TIDAL SECTIONS OF THE LOWER DELAWARE RIVER IN NEW CASTLE AND SALEM COUNTIES AS WELL AS IN THE UPPER DELAWARE BAY IN CUMBERLAND COUNTY. * COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED. * TIMING...HIGH TIDES SPREAD UP THE DELAWARE BAY EARLY THIS MORNING AND REACH THE TIDAL DELAWARE RIVER BETWEEN NOW AND 9 AM. * IMPACTS...EXPECT ROADWAYS MOST PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ NJZ017>019-PAZ070-071-041600- /O.CON.KPHI.CF.Y.0020.000000T0000Z-141004T1600Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 1032 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * LOCATION...TIDAL SECTIONS OF THE LOWER DELAWARE RIVER IN GLOUCESTER... CAMDEN AND BURLINGTON COUNTIES IN NEW JERSEY AND IN DELAWARE AND PHILADELPHIA COUNTIES IN PENNSYLVANIA. * COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED. * TIMING...HIGH TIDES OCCUR FROM SOUTH TO NORTH ALONG THIS SECTION OF THE DELAWARE RIVER BETWEEN 9 AM AND 11 AM. * IMPACTS...EXPECT ROADWAYS MOST PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ MDZ008-012-042200- /O.CON.KPHI.CF.Y.0020.000000T0000Z-141004T2200Z/ CECIL-KENT MD- 1032 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...EASTERN SHORE OF THE CHESAPEAKE BAY IN TALBOT COUNTY. * COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED. * TIMING...HIGH TIDE OCCURS BETWEEN 2 AND 3 PM THIS AFTERNOON. * IMPACTS...EXPECT ROADWAYS MOST PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
2 follow-up statements
118 WHUS41 KPHI 041547 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1147 AM EDT SAT OCT 4 2014 NJZ017>019-PAZ070-071-041700- /O.CAN.KPHI.CF.Y.0020.000000T0000Z-141004T1600Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 1147 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD ADVISORY. HIGH TIDE HAS PASSED AND WATER LEVELS WILL BEGIN TO FALL INTO THE AFTERNOON. $$ MDZ015-019-020-041900- /O.CON.KPHI.CF.W.0004.000000T0000Z-141004T1900Z/ QUEEN ANNES-TALBOT-CAROLINE- 1147 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * LOCATION...EASTERN SHORE OF THE CHESAPEAKE BAY IN TALBOT... CAROLINE... AND QUEEN ANNES COUNTY. * COASTAL FLOODING...MODERATE FLOODING IS ANTICIPATED AROUND HIGH TIDE LATE THIS MORNING INTO EARLY THIS AFTERNOON. * AT CAMBRIDGE... MARYLAND... HIGH TIDE OCCURS AT 104 PM... WITH A FORECAST TIDE LEVEL OF 4.5 TO 5.0 FEET ABOVE MEAN LOWER LOW WATER. * IMPACTS...NUMEROUS ROADWAYS WILL FLOOD AND MINOR TO MODERATE PROPERTY DAMAGE IS LIKELY AT LOW-LYING LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING INDICATES THAT MODERATE OR MAJOR TIDAL FLOODING IS IMMINENT OR OCCURRING. BE PREPARED FOR RISING WATER LEVELS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT OFFICIALS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY...PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ MDZ008-012-042200- /O.CON.KPHI.CF.Y.0020.000000T0000Z-141004T2200Z/ CECIL-KENT MD- 1147 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...EASTERN SHORE OF THE CHESAPEAKE BAY IN TALBOT COUNTY. * COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED. * TIMING...HIGH TIDE OCCURS BETWEEN 2 AND 3 PM THIS AFTERNOON. * IMPACTS...EXPECT ROADWAYS MOST PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
520 WHUS41 KPHI 041634 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1234 PM EDT SAT OCT 4 2014 MDZ015-019-020-041900- /O.CAN.KPHI.CF.W.0004.000000T0000Z-141004T1900Z/ /O.EXB.KPHI.CF.Y.0020.000000T0000Z-141004T1900Z/ QUEEN ANNES-TALBOT-CAROLINE- 1234 PM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. THE COASTAL FLOOD WARNING HAS BEEN CANCELLED. * LOCATION...EASTERN SHORE OF THE CHESAPEAKE BAY IN TALBOT, CAROLINE, AND QUEEN ANNES COUNTY, MARYLAND. * COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED. * TIMING...HIGH TIDE IS OCCURING NOW. * IMPACTS...EXPECT ROADWAYS MOST PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ MDZ008-012-042200- /O.CON.KPHI.CF.Y.0020.000000T0000Z-141004T2200Z/ CECIL-KENT MD- 1234 PM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...EASTERN SHORE OF THE CHESAPEAKE BAY IN CECIL AND KENT COUNTY, MARYLAND. * COASTAL FLOODING...MINOR TIDAL FLOODING EXPECTED. * TIMING...HIGH TIDE OCCURS BETWEEN 2 AND 3 PM THIS AFTERNOON. * IMPACTS...EXPECT ROADWAYS MOST PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
What forecasters said that day
The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood warning went out at Oct 4, 10:13 AM EDT, 19 minutes earlier.
Area forecast discussion, Oct 4, 10:13 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 AM EDT SAT OCT 4 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND MOVE OFFSHORE BY
TONIGHT. BROAD HIGH PRESSURE WILL MOVE ACROSS THE SOUTHERN UNITED
STATES EARLY NEXT WEEK IN ADVANCE OF ANOTHER COLD FRONTAL BOUNDARY
WHICH WILL MOVE THROUGH OUR AREA ON WEDNESDAY. HIGH PRESSURE WILL
BUILD BACK INTO THE AREA ON THURSDAY AND THEN GIVE WAY TO A COLD
FRONT ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A 13Z SURFACE ANALYSIS SHOWED THE COLD FRONT TRACKING INTO
EASTERN PENNSYLVANIA AND EXTENDING DOWN ACROSS CHESAPEAKE BAY.
MEANWHILE, A POTENT UPPER LOW IS LOCATED OVER THE GREAT LAKES THIS
MORNING. A SATELLITE LOOP OF WATER VAPOR IMAGERY SHOWS THE LARGE-
SCALE TROUGH AMPLIFYING AND ACQUIRING A NEGATIVE TILT OVER THE MS
VALLEY TO GREAT LAKES REGION AS A VORT MAX DIGS AROUND THE
BACKSIDE OF THE TROUGH.
OVERALL, NOT TOO MANY ADJUSTMENTS NEEDED AT THIS TIME WITH REGARDS
TO THE TIMING OF SHOWERS AND SOME AREAS OF MORE MODERATE RAINFALL
PROGRESSING FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA.
WE DID MAKE SOME ADJUSTMENTS TO HOURLY TEMPS AND DEWPOINTS USING
THE LAV/LAMP GUIDANCE TO CAPTURE THE LATEST OBS AND TRENDS.
OTHERWISE, MAX TEMPERATURES LOOK ON TRACK FOR TODAY BASED ON
CURRENT CONDITIONS AND THE EXPECTED INFLOW OF COOLER/DRIER AIR
LATER TODAY BEHIND THE FRONT.
OTHERWISE, SHOWERS ASSOCIATED WITH A 40 KT LOW-LEVEL JET WILL
CONTINUE TO MOVE NORTHEASTWARD ACROSS THE CWA THROUGH ABOUT MID
MORNING. USING THE LATEST RADAR TRENDS AND HRRR AND RAP GUIDANCE,
THE BACK EDGE OF THE PRECIP WILL REACH THE WESTERN ZONES OF THE
CWA LATE THIS MORNING. SHOWERS WILL GRADUALLY TAPER OFF FROM
SOUTHWEST TO NORTHEAST, ENDING NEAR PHILLY AROUND LATE MORNING TO
MIDDAY AND LOCATIONS NEAR THE NJ SHORE/PASSAIC RIVER DURING THE
EARLY TO MID AFTERNOON. PRECIP WILL GENERALLY BE LIGHT TO MODERATE
WITH AMOUNTS LESS THAN ONE- HALF INCH. HOWEVER, HIRES GUIDANCE
SHOWS THE POTENTIAL FOR A NARROW RAIN BAND TO BECOME BETTER
ORGANIZED JUST AHEAD OF THE FRONT AS IT MOVES UP THE COAST. A
BRIEF HEAVY SHOWER OR EVEN AN ISOLATED THUNDERSTORM IS POSSIBLE
WITH THIS BAND LATER THIS MORNING.
TEMPS WILL CONTINUE TO SLOWLY RISE EARLY THIS MORNING AHEAD OF
THE COLD FRONT. THE COLD FRONT WILL MOVE THRU THE REGION THIS
MORNING AND EARLY AFTERNOON NEAR THE COAST. WINDS WILL SHIFT OUT
OF THE WEST BEHIND THE FRONT AND SKIES SHOULD CLEAR FROM SOUTHWEST
TO NORTHEAST AS DRIER AIR WORKS IN. THE POST-FRONTAL CAA SHOULD
OFFSET DAYTIME HEATING. ACCORDINGLY, TEMPS BY THE MIDDLE AFTERNOON
SHOULD REMAIN CLOSE TO CURRENT READINGS. TEMPS ARE EXPECTED TO FALL
LATE IN THE DAY WHEN MUCH COLDER AIR BEGINS TO MOVE INTO THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE COLD FRONT WILL MOVE FARTHER OFF THE MID-ATLANTIC COAST TONIGHT,
AND WITH A NEGATIVELY-TILTED TROUGH, THE NORTHERN PORTION OF THE
FRONT WILL STILL BE MOVING THROUGH NEW ENGLAND. THE PRESSURE
GRADIENT BETWEEN A 999 MB SURFACE LOW ALONG THE FRONT IN NEW ENGLAND
AND 1020 MB HIGH OVER THE GULF COAST STATES WILL REMAIN RELATIVELY
STRONG OVER OUR REGION.
SIGNIFICANT CAA WILL ALLOW NOCTURNAL BOUNDARY LAYER TO PREVENT
DECOUPLING AND FOR THE WESTERLY WIND TO CONTINUE THROUGH THE NIGHT.
WILL LIKELY SEE COLD AIR STRATOCU OVER THE MOUNTAINS IN THE EVENING
UNTIL MUCH DRIER AIR REACHES THE AREA AND ERODES THE LINGERING
CLOUDS. THE 0C 850 MB TEMPS MAKES ITS TRIUMPHANT RETURN TO THE AREA
FOR THE FIRST TIME THIS SEASON. FORECAST MIN TEMPS ARE IN THE MIDDLE
AND UPPER 30S FOR THE HIGHER ELEVATIONS OF NORTHWEST NJ AND
NORTHEAST PA. THESE AIR TEMPS WOULD BE COLD ENOUGH FOR FROST
FORMATION BUT THE COMBINATION OF THE WIND AND WARM GROUND TEMPS WILL
MAKE THE SETUP FOR FROST UNFAVORABLE. MIN TEMPS IN THE 40S ARE
EXPECTED ACROSS THE REMAINDER OF THE CWA INCLUDING ALONG THE COAST.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY AND SUNDAY NIGHT: WE WILL BE IN A WEST-NORTHWEST FLOW PATTERN
BEHIND THE COLD FRONT BUT DRY. MID-LEVEL TEMPERATURES TO START IN
THIS PERIOD WILL COMPLETE AN IMPRESSIVE PLUMMET AND THIS WILL
REFLECTED AT THE SURFACE WITH THE COOLEST DAY IN A WHILE. MANY
LOCATIONS WILL STRUGGLE TO REACH 60 FOR HIGHS. OVERALL THE 10/04 00Z
GFS LOOKS WAY TO COOL AS IT EXTENDS A SURFACE HIGH PRESSURE INTO OUR
REGION. ON THE OTHER HAND THE LAST TWO ECMWF RUNS LOOK TO WARM. THE
LOW TEMPERATURE FORECAST WENT WARMER WITH TWO THIRDS EMPHASIS PLACED
ON THE MET AND ECMWF. TEMPERATURES LOOK JUST WARM ENOUGH BOTH
SURFACE AND SOIL TO PREVENT FROST FORMATION EVEN WITH CALM WINDS ATTM
FOR THE POCONOS AND LEHIGH VALLEY (35-40)(40'S ELSEWHERE).IT SHOULD
BE POINTED OUT IF THE FORECAST TRENDS COOLER THEN THE FROST THREAT
WOULD INCREASE.
MONDAY AND MONDAY NIGHT: WE WILL SEE A QUICK TRANSITION TO SOUTHERLY
FLOW AHEAD AS HIGH PRESSURE BECOMES ESTABLISHED OVER THE
SOUTHEASTERN UNTIED STATES. THE RESULT WILL BE ANOTHER MOSTLY SUNNY
DAY ACROSS THE REGION WITH WARMER TEMPERATURES. THE MAV/MET AND
10/04 00Z GFS LOOK TO COOL GIVEN MODELED 925 MB TEMPERATURES AROUND
11C WHICH WOULD YIELD HIGHS IN THE LOW 70'S FOR PHL SE AND COOLER
NW. BUFKIT MOMENTUM TRANSFER ANALYSIS ALSO SHOWS THE POTENTIAL FOR
SOME WIND GUSTS OF AROUND 20 MPH TO BE TRANSFERRED TO THE SURFACE
MONDAY AFTERNOON.
TUESDAY AND TUESDAY NIGHT: A MID-LEVEL IMPULSE OUT AHEAD OF A COLD
FRONTAL BOUNDARY WILL TRACK NORTHWEST OF OUR REGION. THIS BOUNDARY
WILL BE DECAYING AS IT TRIES TO FIGHT OFF THE RIDGE TO OUR SOUTHEAST
LIKELY TO BE IN PLACE.HOWEVER, INCREASED CLOUD COVER AND THE THREAT
FOR SOME SCATTERED SHOWER ACTIVITY IS STILL LIKELY WITH THE FRONTAL
PASSAGE. CONTINUED SOUTHERLY FLOW AHEAD OF THE FRONT. TIGHTER
TEMPERATURES SPREAD AMONG THE OPERATIONAL MODELS AND THE MAV/MET IN
THIS PERIOD.
WEDNESDAY AND WEDNESDAY NIGHT : THE COLD FRONTAL BOUNDARY SHOULD BE
EAST OF THE REGION RESULTING IN A DECREASE IN CLOUDS AND A WIND
SHIFT TO THE WEST. WITH LITTLE CHANGE IN AIRMASS EXPECT ANOTHER
SEASONAL DAY. LOWS A BIT WARMER GIVEN MORNING CLOUDS.
THURSDAY THROUGH FRIDAY NIGHT: SHOULD BE DRY WITH HIGH PRESSURE IN PLACE
ON THURSDAY. THE UPPER LEVEL LOW WHICH IS LIKELY TO KEEP A BROAD
TROUGH IN PLACE OVER THE CENTRAL UNITED STATES FOR MOST OF THE NEXT
SEVEN DAYS WILL FINALLY KICK OUT IN THIS PERIOD, RESULTING IN A
WARMER MORE ZONAL PATTERN. HOWEVER ONE MORE COLD FRONT IS LIKELY TO
APPROACH THE REGION ON FRIDAY WITH ANOTHER CHANCE OF SHOWERS. QUITE
A TEMPERATURE SPREAD BETWEEN THE GFS AND ECMWF 10/04 00Z RUNS. RIGHT
NOW PREFER THE 00Z ECMWF OVERALL BUT DID NOT GO AS WARM GIVEN THE
MODEL DIFFERENCE IN TEMPERATURES.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
IFR/MVFR CIGS AND VSBYS, ALONG WITH SHOWERS, WILL CONTINUE TO
IMPACT THE TERMINALS AHEAD OF COLD FRONT THROUGH THIS MORNING.
THE COLD FRONT WILL MOVE THRU 13-15Z FOR THE PHILLY TERMINALS AND
15-17Z FOR ACY/MIV. THE FRONT WILL BE MARKED BY A WIND SHIFT FROM
S-SE TO W, AN END TO THE SHOWERS AND IMPROVEMENT OF CIGS. WINDS
MAY BRIEFLY GUST 20-25 KT IMMEDIATELY BEHIND THE FRONT.
WESTERLY WINDS AROUND 10-15 KT ARE EXPECTED EARLY THIS AFTERNOON,
BUT WILL BECOME GUSTY AGAIN LATE THIS AFTERNOON AND EARLY THIS
EVENING AS STRONG CAA ARRIVES. W-NW WINDS WILL RELAX TO BELOW 10 KT
AFTER SUNSET.
OUTLOOK...
SUNDAY THROUGH MONDAY NIGHT: VFR, SOUTHERLY WIND GUSTS 15-20 KNOTS
MONDAY AFTERNOON.
TUESDAY AND TUESDAY NIGHT: MAINLY VFR, SCATTERED SHOWERS MAY CAUSE
BRIEF RESTRICTIONS TO MVFR. SOUTHERLY WIND GUSTS 10-15 KNOTS AT TIMES
TUESDAY AFTERNOON.
WEDNESDAY: VFR. WEST WIND GUSTS AROUND 10 KNOTS.
&&
.MARINE...
SCA REMAINS IN EFFECT TODAY AND TONIGHT FOR THE COASTAL WATERS AS
WELL AS THE DELAWARE BAY. SOUTHERLY WINDS AHEAD OF A COLD FRONT HAVE
BEEN GUSTING 20-25 KT SO FAR WHILE SEAS JUST OFFSHORE ARE 5-6 FT.
WINDS WILL SHIFT OUT OF THE WEST LATE THIS MORNING IN THE UPPER DE
BAY AND EARLY THIS AFTN IN THE COASTAL WATERS AS THE FRONT PASSES
THROUGH. THESE WESTERLY WINDS WILL INCREASE TO 25-30 KT, ESPECIALLY
THIS EVENING ONCE COLDER AIR ALOFT ARRIVES. THE WARMER WATER TEMPS
WILL MAKE FOR IDEAL MIXING CONDITIONS TONIGHT AND AM CONCERNED
ABOUT THE POTENTIAL FOR A BRIEF PERIOD OF GALES THIS EVENING.
OUTLOOK...
SUNDAY THROUGH MONDAY MORNING: WIND GUSTS UP TO 20 KNOTS FROM THE
WEST-NORTHWEST ON SUNDAY WITH SEAS BELOW SCA CRITERIA. SEAS AND
WINDS WILL INCREASE AGAIN MONDAY MORNING CLOSER TO SCA CRITERIA.
MONDAY AFTERNOON THROUGH WEDNESDAY: SOME INTERMITTENT 25 KNOT WIND
GUSTS ARE POSSIBLE FROM THE SOUTH WITH SEAS NEAR FIVE FEET.
&&
.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD WARNING FOR THE NORTHERN CHESAPEAKE BAY WAS
CANCELLED AS THIS MORNING'S HIGH TIDE HAS PASSED, AND WAS REPLACED
WITH A COASTAL FLOOD ADVISORY FOR THIS AFTERNOON. NOW THAT
NORTHWESTERLY/WESTERLY WINDS HAVE MADE IT TO THE CHESAPEAKE BAY, WE
EXPECT TIDAL DEPARTURES TO BEGIN TO DECREASE SOME. CBOFS SHOWS
TOLCHESTER GETTING CLOSE TO MINOR FLOOD LEVEL, AND WITH THE
CURRENT LEVELS SO HIGH, IT MAY TAKE A LITTLE LONGER TO LOWER
FURTHER. THE COASTAL FLOOD ADVISORY FOR THE SOUTHERN CHESAPEAKE
WAS EXTENDED THROUGH THE EARLY AFTERNOON FOR THE UPCOMING HIGH
TIDE AS CBOFS SHOWS CAMBRIDGE GETTING AROUND 4 FEET THIS MORNING.
A COASTAL FLOOD ADVISORY CONTINUES FOR THE UPPER DELAWARE BAY AND
THE LOWER DELAWARE RIVER. POSITIVE TIDAL ANOMALIES ARE AROUND 2 FT
AT SHIP JOHN SHOALS AND REEDY POINT, WHICH WILL TRANSLATE TO WATER
LEVELS PEAKING AT ADVISORY THRESHOLD. HIGH TIDE THIS MORNING WILL
OCCUR BETWEEN NOW AND 10 AM FOR THESE LOCATIONS.
ALONG THE COAST,THE ASTRONOMICAL CONTRIBUTION TO THE TOTAL TIDE
LEVEL WILL BE A LITTLE LESS THIS MORNING FOR HIGH TIDE, SO
FLOODING IS NOT EXPECTED TO BE AN ISSUE IN THE DELAWARE BAY AND
ALONG THE ATLANTIC COAST. THEN FOR THE NEXT HIGH TIDE ALONG THE
COAST LATE THIS AFTERNOON, WINDS SHOULD BE OFFSHORE IN A POST-
FRONTAL ENVIRONMENT, SO TOTAL TIDE LEVELS ARE EXPECTED TO DROP.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 11 AM EDT THIS MORNING FOR NJZ016-
021.
COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR NJZ017>019.
DE...COASTAL FLOOD ADVISORY UNTIL 11 AM EDT THIS MORNING FOR DEZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ008-
012.
COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
MDZ015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431.
&&
SYNOPSIS...GAINES
NEAR TERM...KLEIN/KLINE
SHORT TERM...KLEIN
LONG TERM...GAINES
AVIATION...GAINES/KLEIN/KLINE
MARINE...GAINES/KLEIN
TIDES/COASTAL FLOODING...ROBERTSON/KLEINHazardous weather outlook, Oct 4, 8:51 AM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 851 AM EDT SAT OCT 4 2014 NJZ001-007>010-015-PAZ054-055-060>062-101>106-051300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 851 AM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020-022>027-051300- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 851 AM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016-021-051300- NEW CASTLE-SALEM-CUMBERLAND- 851 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-051300- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 851 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ015-019-020-051300- QUEEN ANNES-TALBOT-CAROLINE- 851 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-051300- CECIL-KENT MD- 851 AM EDT SAT OCT 4 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-051300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 851 AM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. GALES ARE POSSIBLE FOR A BRIEF PERIOD TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:35 AM EDT | Coastal Flood Warning | PHI | Cecil, Kent, Queen Anne's | 5 hr |
Nearby
Coastal Flood Warnings in Maryland, 2014Every coastal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.